Jump to content

flowerchild94

Member Since 06 Aug 2013
Offline Last Active Mar 01 2014 09:37 AM

Topics I've Started

Dairy

24 October 2013 - 12:18 PM

Hi! I was wondering if anyone else noticed a link between their breakouts and consumption of dairy products. It seems that whenever I eat butter, cheese, or anything with milk ingredients in it, I break out a few days later and I notice more inflammation. I had a severe milk allergy when I was a baby, which would only result in throwing up (as far as I know). I was wondering if maybe that sensitivity to dairy is resurfacing? I was also on a 50 day round of doxycycline (antibiotic)...could that have killed the good bacteria in my system and caused this correlation between acne and dairy? I know many studies have shown that dairy does sometimes increase acne and inflammation...but I'm 19 and I haven't had this problem in the past. I'm a vegetarian, and I have additionally been dairy-free for a few months, but cheese is my weakness and cheese substitutes just don't cut it for me. I'm hoping I'm not the only one out there who notices this connection :(

Spironolactone Mental/physical Side Effects

28 September 2013 - 08:22 PM

Hi everyone. For the past 2 or 3 months, I have been using Ziana, been prescribed doxycycline, and have been taking herbal supplements (evening primrose oil) along with vitamins to help with my acne. I have also cut dairy out of my diet for the most part as I realized that my childhood milk allergy has been creeping up on me. (I am also a vegetarian)

I started to see results, however, my dermatologist prescribed me Spiro 25 mg because he saw a "hormonal element" to my acne, which I can totally agree with. My body is very sensitive to birth control, so this was the only other option for me. I was very hesitant to take it because of its warnings about potassium levels getting too high, irregular heartbeat, etc. But I have also seen so many women happy with this drug, so I decided to give it a try.

Within the first week or so I started to see some improvement in my acne; my skin started to clear up although it was a little dry, but that was no problem because I knew that was a part of the process. I was becoming so excited and thanking God for this 'miracle drug', as others have called it.
I also read about a dreadful initial breakout that many women experienced within the first month. Well, my skin has been getting a bit worse now 3 weeks into the Spiro. It's discouraging, but what's more is the awful side effects I've been experiencing.

I work out 5-6x a week and watch what I eat very carefully, but I feel flabbier somehow. My breasts have gone up about a cup size and a half, which I don't mind, but my pants are starting to feel tight as well. I'm already pear shaped and I've struggled with my weight since puberty, so this is really upsetting for me although I'm a healthy 5'4 and 120 lbs. Since this medication has an anti-androgenic effect, I hope this doesn't equate to muscle wasting despite my workout efforts. It seems like no matter how hard I workout, I've been losing muscle tone.
I feel bloated all the time, have bad cramps, and my period is a little late (common side effect). Other physical side effects include being dizzy at times and constantly feeling tingly pressure in my legs/feet.

I should note that I am clinically depressed, which I'm being treated for and have tried 3 different anti-depressants within the past 3 months. I feel so moody now with the Spiro though; I'm an emotional roller coaster, cry multiple times daily, and am having suicidal thoughts. I feel less motivated overall. Could this be from excess estrogen and less testosterone? I'm a complete mess with this medication, and I was hoping to hear someone else's experience. Sorry this post is so long; I appreciate you taking time to read this and share your story.

Best wishes to everyone in their acne journey,
Christina

Birth Control, Spiro, Natural Remedies, And Antibiotics

06 August 2013 - 05:03 PM

Hi I'm new here. I came off Microgestin (Loestrin) three months ago, and my skin has been pretty bad. Prior to birth control, my skin was usually clear with occasional pimples. Now I have cystic acne all around my jawline and chin. I experimented with bc for a week and started to see improvements. However, my body does not tolerate birth control well and I had to stop mid-pack. Now my gp started me on spiro, which I am also weary about. I see a lot of negative side effects that come with this medication. I have been taking zinc, saw palmetto, evening primrose oil, and burdock root to hopefully help with my skin. I am really losing hope as nothing seems to work for my skin. Any suggestions would be great. Thank you